MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING; QEW
Catalog Number LITNGFHT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system flash aspiration catheter (flash catheter), an indigo system lightning flash aspiration tubing (flash tubing), and an element vascular access sheath (element sheath).It was reported that during the procedure, the hemolock valve system was leaking; however, the physician was able to complete the procedure with the same element sheath.On 24-feb-2026, additional information was received from the clinical team that post-procedure, there was access site bleeding and an ecchymosis.Two-days post procedure, the hemoglobin dropped to 7.8 g/dl.One unit of packed red blood cells (prbcs) was given.The site remained soft without a hematoma.Acute blood loss anemia was determined by the independent medical reviewer (imr) to be a serious adverse event with a possible relationship to the indigo aspiration system and a definite relationship to the index procedure.The event is considered resolved.

Brand Name
INDIGO SYSTEM LIGHTNING FLASH ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24678799
Report Number3005168196-2026-00093
Device Sequence Number9653203
Product Code QEW
UDI-Device Identifier00815948029880
UDI-Public00815948029880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100H1
Device Lot NumberF00017987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale